Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 23, NWS Boston/Norton, MA

June 20, 2006Bristol County, Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2006, 5:32 PM EDT for Bristol County, Massachusetts; Providence County, Rhode Island. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2006, 5:32 PM EDT (21:32 UTC)
Expired
Jun 20, 2006, 6:15 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Bristol County, MA, Providence County, RI

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:40 PM EDTTSTM WND DMGProvidence, RISCAFFOLDING BLOWN DOWN AT STATE CAPITOL BUILDING.
Jun 20, 5:40 PM EDTTSTM WND DMGProvidence, RIWIRES DOWN ON PECON ST AND DOUGLAS AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:12 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 202133
SVRBOX
MAC005-RIC007-202215-
/O.NEW.KBOX.SV.W.0023.060620T2132Z-060620T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PROVIDENCE COUNTY IN RHODE ISLAND
  THIS INCLUDES THE CITY OF PROVIDENCE
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...NORTH ATTLEBOROUGH...ATTLEBOROUGH

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR NORTH 
  PROVIDENCE AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAWTUCKET...CENTRAL FALLS...SEEKONK AND EAST PROVIDENCE BY 540 PM
  EDT
  ATTLEBOROUGH AND 7 MILES SOUTH OF NORTH ATTLEBOROUGH BY 545 PM EDT
  REHOBOTH BY 550 PM EDT
  NORTON BY 555 PM EDT
  DIGHTON BY 600 PM EDT

LAT...LON 4192 7157 4177 7153 4180 7109 4202 7115

$$

FIELD/THOMPSON
1 follow-up statement
000 
WWUS51 KBOX 202150
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT TUE JUN 20 2006

MAC005-RIC007-202215-
/O.CON.KBOX.SV.W.0023.000000T0000Z-060620T2215Z/
PROVIDENCE RI-BRISTOL MA-
546 PM EDT TUE JUN 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN BRISTOL AND EASTERN PROVIDENCE COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTH ATTLEBOROUGH...MOVING NORTH AT 35 MPH.

DAMAGING WINDS HAVE BEEN REPORTED IN PROVIDENCE WITH THIS STORM. 
SCAFFOLDING AT THE STATE CAPITOL HAS BEEN REPORTED BLOWN DOWN...AND 
WIRES ARE REPORTED DOWN ON PECON STREET. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

THIS STORM MAY AFFECT PORTIONS OF PLYMOUTH COUNTY...INCLUDING THE 
BRIDGEWATER AREA AFTER 615 PM...WITH DANGEROUS LIGHTNING AND STRONG 
WIND GUSTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

LAT...LON 4192 7157 4177 7153 4180 7109 4202 7115

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:19 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 20, 5:19 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT TUE JUN 20 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR MOST OF THE
REGION EXCEPT PORTIONS OF THE SOUTH COAST, CAPE AND ISLANDS...

.KBOX RADAR...
CONTINUES OUT OF SERVICE INTO THURSDAY IN A SOFTWARE/SYSTEM UPGRADE.
USING ADJACENT OFFICES RADAR TO WARN.
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
A SEVERE THUNDERSTORM WATCH REMAINS POSTED UNTIL 8 PM AS THE LATEST
LAPS SOUNDING SHOWS 1000 TO 1500 J/KG OF CAPE ACROSS THE REGION.
RECOVERY HAS OCCURRED ACROSS OUR WESTERN SECTIONS AND SOME ACTIVITY
IS STILL FIRING TO OUR WEST OVER NEW YORK STATE.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL COME TO AN END LATER THIS EVENING AS COLD
FRONT PUSHES OFF THE COAST.  OTHERWISE...LIGHT WINDS TONIGHT WILL
ALLOW FOR AREAS OF PATCHY FOG TO DEVELOP.

A BEAUTIFUL DAY IS ON TAP FOR WEDNESDAY.  MOSTLY SUNNY SKIES AND 850
MB TEMPERATURES BETWEEN +11 AND +13C SHOULD ALLOW FOR HIGHS IN THE
LOWER TO MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WRF NOW IN THE NAM SLOT AND HAVE LITTLE CONFIDENCE IN USING IT...
INCLUDING MAX TEMPS BOTH THU AND FRI...QPF LOOKS UNUSUAL AS WELL
SINCE SHADOWING ASSOCIATED WITH THIS MODEL COMES TO THE FORE.

THEREFORE...TIL I GAIN CONFIDENCE...COMBO OF 12Z/20 GFS/ECMWF/UKMET
WERE USED FOR THIS FCST.

SEVERE AND FF POTENT THURSDAY AND FRIDAY...ESPECIALLY AFTERNOONS WITH
LARGE CAPE. WERE A LITTLE CONCERNED ABOUT AFTERNOON CAPPING
THURSDAY. THIS NEED REANALYSIS IN FUTURE SHIFTS.

WEVE ALREADY HAD TWO SEVERE EVENT DAYS THIS WEEK...ANTICIPATING
FRIDAY AS A BIG WET MICROBURST DAY EVOLVING INTO A 2-3 HOUR TRAINING
FF EVENT SOMEWHERE IN CENTRAL-ERN MASS/NRN RI/N CT LATE AFTN.  PWATS
+1 TO +2SD. THAT SUGGESTS POTENTIALLY 3-4 INCH TWO HOUR RAINFALLS.
TODAYS LITTLE 1.5 PWAT OFFERED ISOLATED EXCESSIVE RFALL VCNTY CEF
MIDDAY WITH 1.5 IN OUR OHP MOSAIC AND OBSERVED POOR DRAINAGE
FLOODING EVIDENCE.

THIS WEEKEND...COOLS DOWN BUT PWAT AXIS REMAINS ALIGNNED SE NEW
ENGLAND.  IF WAVES OF LOW PRES...THEN WE HAVE A WATER PROBLEM. IF
NOT...THEN THE HEAVY RAIN SHIFTS S OF OUR AREA.

IN ALL LIKELIHOOD WAA DRIVEN SHOWERS/POSSIBLE TSTMS EITHER LATE SUN
OR MON.

HOW TUE/WED EVOLVE...DONT KNOW FOR SURE BUT ITS A WARM HUMID PATTERN
WITH STRONG 5H RIDGE JUST TO OUR SE. INVERTED TROF/WFRONT LATE SUN-
MON MAY SHIFT NW OF OUR AREA TUE? THEREFORE ITS POSSIBLE RW+ SHIFTS
NW OF OUR AREA BUT THAT IS TO BE DETERMINED.  PLEASE SEE HYDRO...

&&

.AVIATION...
LOCALLY BRIEF VLIFR CONDITIONS THIS EVENING IN THUNDERSTORM
ACTIVITY...OTHERWISE EXPECT VFR CONDITIONS EXCEPT ON NANTUCKET WHERE
LOW CLOUDS AND FOG MAY WAIT FOR THE COLD FRONT LATE TONIGHT TO SCOUR
THEM OUT.

&&

.MARINE...
WNA MODEL HAS BEEN WAY OVERDONE THE PAST FEW DAYS AS WARM SOUTH TO
SOUTHWEST WINDS HAVE HAD TROUBLE MIXING OVER THE OCEAN.
THEREFORE...HAVE LOWERED WNA OUTPUT BY 1 OR 2 FEET.  STILL EXPECT
MARGINAL 5 FOOT SEAS ON OUR SOUTHERN WATERS SO WILL CONTINUE WITH
SCA THROUGH LATE TONIGHT.  SEAS WILL LOWER A BIT THEREAFTER...SO NO
HEADLINES EXPECTED ON WEDNESDAY.

LONG TERM...SCA SEAS AND POSSIBLY WINDS FOR THE S COAST THU AND
POSSIBLY FRIDAY.

FOGGY THU NIGHT THROU EARLY NEXT WEEK S COAST.
&&

.HYDROLOGY...
THE GFS CONTS TO SIGNAL VERY LARGE 7 DAY RAIN TOTALS. THE 12Z GFS
OP RUN MOVED THE 9+ FROM S OF LI NWWD TO THE CATSKILLS AS 10+. IN SNE
WE CONT TO LOOK AT 3PLUS.  CONFIDENCE CONTINUES HIGHER THAN AVG FOR
LARGE RAIN TOTALS IN SNE AND ALL WATER INTEREST SHOULD CONTINUE TO
MONITOR FORECASTS LATE THIS WEEK INTO EARLY NEXT WEEK.  CPC 6-14
DAY CONTS HIGHER THAN NORMAL CONFIDENCE OF WETTER THAN NORMAL...
ESPECIALLY RI/CT/SE MASS.  ESF MAY BE ISSUED LATE THIS WEEK IF
CONFIDENCE INCREASES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 5 AM WEDNESDAY.
&&

SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...FRANK
MARINE...FRANK/DRAG
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 20, 10:57 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1057 AM EDT TUE JUN 20 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-211100-
BARNSTABLE-BLOCK ISLAND-BRISTOL-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NEWPORT-NORTHERN BRISTOL-
NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-WASHINGTON-
WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK-
WESTERN PLYMOUTH-WINDHAM-
1057 AM EDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON AND EVENING BETWEEN 1 AND 7 PM.  THE SEVERE WEATHER
THREAT COVERS MOST OF THE REGION...EXCEPT FOR THE IMMEDIATE SOUTH
COAST...CAPE AND ISLANDS.

HIGH TEMPERATURES SOARING INTO THE MID 80S WILL RESULT IN A
MODERATELY UNSTABLE AIRMASS. THIS WILL COMBINE WITH A COLD FRONT
MOVING INTO THE REGION WHICH WILL TRIGGER SCATTERED THUNDERSTORMS
AFTER 1 PM.

SOME OF THE THUNDERSTORMS THAT DEVELOP WILL LIKELY BECOME SEVERE...
PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AS WELL AS
LARGE HAIL.  THESE THUNDERSTORMS ARE ALSO EXPECTED TO CONTAIN
DANGEROUS CLOUD TO GROUND LIGHTNING.  IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNPOURS RESULTING IN MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FRONTAL SYSTEM OSCILLATING NORTH AND SOUTH THROUGH THE REGION
THURSDAY THROUGH SATURDAY IS EXPECTED TO BRING AT LEAST TWO PERIODS
OF STRONG THUNDERSTORMS TO THE REGION WITH THE POTENTIAL FOR FLOODING
RAINS...LIGHTNING STRIKES AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING BETWEEN
1 AND 7 PM FOR SEVERE THUNDERSTORMS.

ANZ230>237-250-254-255-270-211100-
BLOCK ISLAND SOUND-BOSTON HARBOR-BUZZARDS BAY-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-NANTUCKET SOUND-NARRAGANSETT BAY-RHODE ISLAND SOUND-
VINEYARD SOUND-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
1057 AM EDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SOUTHERN NEW
ENGLAND ATLANTIC COASTAL WATERS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS
OF OUR WATERS THIS AFTERNOON AND EVENING.. THE STRONGEST STORMS MAY
CONTAIN WIND GUSTS TO 50 KT AND LARGE HAIL. THE HIGHEST RISK FOR
STRONG STORMS THIS WILL BE FROM CAPE ANN SOUTH TO CAPE COD BAY...
WITH LESS OF A RISK ACROSS THE WATERS OF RHODE ISLAND AND SOUTH
COASTAL MASSACHUSETTS. BOATERS ARE ENCOURAGED TO GET BACK INTO PORT
BY NOON.

FRANK/NOCERA

In the hours before

Local storm report, Jun 20, 3:15 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME HAIL AT 1215PM. NICKEL AT 1216 PM.

1216 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            REPORTS OF HAIL COVERING THE GROUND.

1234 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME SIZED HAIL.

1243 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            EXIT 3 INTERSTATE 91

1250 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
06/20/2006                   HAMPDEN            MA   AMATEUR RADIO

            4 LOCATIONS IN SPRINGFIELD WITH TREES DOWN. PROBABLY WIND
            DAMAGE RELATED.

0250 PM     TSTM WND DMG     WOONSOCKET              42.00N 71.50W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            6-8 INCH DIAMETER BRANCHES DOWN ON GASCO RD.

&&
Special weather statement, Jun 20, 3:26 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT TUE JUN 20 2006

MAZ006-007-202000-
EASTERN ESSEX MA-WESTERN ESSEX MA-
326 PM EDT TUE JUN 20 2006

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH APPROACHING
THE NORTHEAST MASSACHUSETTS COASTLINE...TOWARDS THE SALISBURY AND
NEWBURYPORT VICINITY. THIS THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF ROWLEY...OR ABOUT 2 MILES SOUTH OF NEWBURYPORT...MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...SALISBURY BY 340 PM EDT.

BRIEF HEAVY RAINFALL AS WELL AS WIND GUSTS TO 30 MPH ARE EXPECTED AS
THIS THUNDERSTORM MOVES TOWARDS AND OFF THE COAST.

BELK
Special weather statement, Jun 20, 4:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT TUE JUN 20 2006

MAZ017>019-022-202130-
BARNSTABLE MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN
PLYMOUTH MA-
424 PM EDT TUE JUN 20 2006

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM SCITUATE TO
TAUNTON...MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...LAKEVILLE AND FREETOWN BY 430 PM EDT...
CARVER BY 500 PM EDT...PROVINCETOWN BY 520 PM EDT.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING SMALL HAIL AND WIND
GUSTS TO OVER 40 MPH AND BRIEF HEAVY DOWNPOURS.  PEOPLE IN THE PATH
OF THESE STORMS SHOULD TAKE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 515 PM FOR THE
COASTAL WATERS FROM BOSTON HARBOR TO THE NORTHERN HALF OF CAPE COD
BAY INCLUDING THE ADJACENT COASTAL WATERS.

DRV
Special weather statement, Jun 20, 4:55 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT TUE JUN 20 2006

MAZ017-018-020-021-RIZ001-002-004-005-202200-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
455 PM EDT TUE JUN 20 2006

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER JOHNSTON...OR ABOUT 3 MILES WEST OF
PROVIDENCE...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING.

THE THUNDERSTORM WILL BE NEAR...PROVIDENCE AND EAST PROVIDENCE BY 500
PM EDT...SEEKONK BY 510 PM EDT...REHOBOTH BY 520 PM EDT...DIGHTON BY
530 PM EDT...BERKLEY AND TAUNTON BY 540 PM EDT...LAKEVILLE BY 550 PM
EDT. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS BETWEEN 5 PM AND 6 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 5:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT TUE JUN 20 2006

CTZ002-003-MAZ009-011-202215-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
515 PM EDT TUE JUN 20 2006

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND HAIL ALONG A LINE EXTENDING FROM 12 MILES WEST OF TOLLAND
TO 62 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF GREAT BARRINGTON TO 5 MILES WEST OF NEWBURGH...MOVING
EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...TOLLAND BY 530 PM EDT...GRANVILLE BY 550
PM EDT...SOUTHWICK AND GRANBY BY 600 PM EDT...LONGMEADOW AND AGAWAM
BY 610 PM EDT...AND THE GREATER HARTFORD AREA BETWEEN 615 PM AND 630
PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 5:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT TUE JUN 20 2006

MAZ002-003-008-009-NHZ011-202215-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
520 PM EDT TUE JUN 20 2006

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
AT LEAST 50 MPH AND HAIL ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF BENNINGTON TO 7 MILES NORTHWEST OF CHATHAM...MOVING
EAST AT 35 MPH. THESE STORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO
GROUND LIGHTNING AND VERY HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE NEAR...MONROE BY 600 PM EDT...HEATH AND ROWE BY
610 PM EDT...HAWLEY AND PLAINFIELD BY 620 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:42 AM EDTSpecial Marine WarningBOX52 days
Jun 20, 7:50 AM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Jun 20, 12:15 PM EDTSevere Thunderstorm WarningBOXHampden60 min
Jun 20, 1:20 PM EDTSevere Thunderstorm WarningBOXWorcester40 min
Jun 20, 3:14 PM EDTSpecial Marine WarningBOX51 days
Jun 20, 5:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire54 min
Jun 20, 6:58 PM EDTSevere Thunderstorm WarningBOXHampden62 min
Jun 20, 7:49 PM EDTSevere Thunderstorm WarningBOXWorcester41 min
Jun 20, 7:53 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Rhode Island, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.